Alert archive / Colorado / River Flood Warnings in 2019
River Flood Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jul 21, 2019, 9:38 PM MDT for El Paso County, Colorado. It took effect at Jul 22, 2019, 12:00 AM MDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 9:38 PM MDT (03:38 UTC)
- In effect from
- Jul 22, 2019, 12:00 AM MDT
- Expired
- Jul 22, 2019, 5:14 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fountain Creek at Colorado Springs (FNEC2).
- Action stage
- 9.5 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
641
WGUS45 KPUB 220338
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
938 PM MDT Sun Jul 21 2019
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Fountain Creek At Colorado Springs affecting El Paso County.
.Heavy rain has fallen in a short amount of time in and around
Colorado Springs, leading to an expected rapid rise in river levels
along Fountain Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC041-221537-
/O.NEW.KPUB.FL.W.0012.190722T0600Z-190722T1800Z/
/FNEC2.1.ER.190722T0600Z.190722T0600Z.190722T0600Z.UU/
938 PM MDT Sun Jul 21 2019
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Fountain Creek At Colorado Springs.
* until Monday afternoon.
* At 9:16 PM Sunday the stage was 6.9 feet.
* Flood stage is 11.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage after
midnight tonight.
* Impact...At 11.5 feet...Flood Stage. The river is bankfull. Homeless
encampments along creek are affected..
&&
LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
3870 10476 3879 10485
$$1 follow-up statement
449
WGUS85 KPUB 221114
FLSPUB
Flood Statement
National Weather Service Pueblo Co
514 AM MDT Mon Jul 22 2019
...The Flood Warning is cancelled for the following rivers in
Colorado...
Fountain Creek At Colorado Springs affecting El Paso County.
.Water levels will continue to slowly recede along Fountain Creek
through the morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC041-221144-
/O.CAN.KPUB.FL.W.0012.000000T0000Z-190722T1800Z/
/FNEC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
514 AM MDT Mon Jul 22 2019
The Flood Warning is cancelled for
The Fountain Creek At Colorado Springs.
* At 4:46 AM Monday the stage was 7.0 feet.
* Flood stage is 11.5 feet.
* Forecast...The river crested below flood stage at 10.2 feet. The
river will fall to 5.6 feet by early this afternoon.
&&
LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
3870 10476 3879 10485
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 21, 3:17 PM MDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 21, 3:17 PM MDT, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 317 PM MDT Sun Jul 21 2019 .SHORT TERM...(This evening through Monday) Issued at 314 PM MDT Sun Jul 21 2019 Currently... Upper air analysis and water vapor imagery shows a broadening upper ridge centered near the Four Corners region. No disturbances are discernible within the weak westerly to northwesterly flow over Colorado. Moisture is seen beginning to wrap around the western part of the ridge, but TPW is still only 50%-75% of normal over the Continental Divide. Further east, easterly to southeasterly flow maintains moist air over the plains and eastern slopes of the eastern mountains, with surface dew points in the 60s and TPW 100%- 125% of normal. MLCAPE is in the 500-1500 j/kg range across the plains, while EBSHEAR is generally less than 30 knots considering weak flow aloft. Cu have formed over most mountain areas, with weak thunderstorms present over the Pikes Peak region and the far southern Sangres. Temperatures are notably cooler, with 80s observed over the plains and high valleys. Tonight... Thunderstorms will continue to develop and expand in coverage this evening, with the best coverage expected over the eastern mountains and I-25 corridor. Storm coverage and strength will be less further west due to a lack of moisture, shear, and instability. Over the far eastern plains, storm coverage will be less due to a lack of large scale forcing and steering flow to move storms into the area. Storm development over the I-25 corridor will be driven by outflow boundaries emanating from western storms and easterly upslope surface flow. Weak westerly mid level flow may also be capable of steering storms east slowly. Heavy rainfall and localized flash flooding will be the main threat with storms developing today considering anomalously high moisture. Therefore, burn scars and urban areas will be at threat for flash flooding. The Flash Flood Watch for the Spring, Hayden Pass, and Junkins scars remains in effect until 3 AM. While CAPE will be favorable for strong updrafts, weak shear will limit the severe threat. Still, there is the potential for isolated hail to the size of 1" in diameter, as well as winds gusting to 60 mph. SPC maintains a marginal risk for severe over much of the eastern mountains and the I-25 corridor. The wind threat does not look as good as yesterday, however, given cooler surface temperatures and resulting weaker low level lapse rates. Latest hi-res guidance indicates widespread storm coverage across the eastern plains and I-25 corridor after 6 PM, with storms lasting through early morning and dissipating thereafter. The severe threat will wane considerably after 9 PM as the atmosphere stabilizes. Overnight lows will be around 60 across the plains, and span the 40s and 50s in the high valleys. Tomorrow... The ridge of high pressure continues to build over the Four Corners region, increasing mid to upper level moisture into Colorado, bringing TPW to near or above normal levels across the whole forecast area. Moist easterly flow continues at the surface across the plains, maintaining dew points at least in the mid 50s. Scattered to widespread thunderstorms are expected to develop over all of the high terrain during the early afternoon, lasting through the early evening. With the ridge amplifying, flow over Colorado will become weaker and more northerly. Therefore, it appears even less likely that storms will advance too far east onto the lower elevations. Outflow boundaries could initiate isolated to scattered storms over the I-25 corridor, but coverage further east will likely remain isolated at best. CAPE should be enough to support strong updrafts, but very weak shear under weak upper flow will negate severe chances. High levels of atmospheric moisture means locally heavy rainfall and burn scar flash flooding will be the primary threats with these storms, once again. Temperatures will be at their low point tomorrow, with highs expected to only be around 80 across the plains and high valleys. Enjoy! .LONG TERM...(Monday night through Sunday) Issued at 314 PM MDT Sun Jul 21 2019 An upper level ridge will be centered near the Four Corners Tue and Wed, and then the center is forecast to shift southward. On Tue and Wed, showers/tstms are expected to mainly be found over the mtns and high valleys. Temps on Tue will be below average, with highs in the 80s over the plains, and in the upper 70s to lower 80s in the high valleys. Highs on Wed will be warmer and closer to average, with readings in the upper 80s and lower 90s across the plains, and in the lower and mid 80s in the high valleys. Thu temps look similar to those on Wed, and showers/tstms should mostly affect areas from around the I-25 corridor and westward. Fri and Sat the upper ridge center is expected to move into southern AZ, and then shifts into southern CA by Sun. A tap of moisture from the south is expected to be streaming over CO on Fri and Sat, with good chances for precip over the mtns and high valleys to continue, with precip moving across the plains in the evening. Also, a passing disturbance to the north on Sat could help push storm over the plains in the evening. Sun looks a little drier, especially over the mtns and high valleys, while a dry line may set up over the far southeast plains. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 314 PM MDT Sun Jul 21 2019 Periodic showers and thunderstorms are expected tonight through 09Z over and near KCOS and KPUB. Storms will be capable of producing brief heavy rainfall which could temporarily reduce conditions to MVFR. Gusty and erratic winds will also be possible under and near thunderstorms. Showers and thunderstorms will be less likely at KALS, with only vicinity coverage expected. Thunderstorms will develop over the mountains again tomorrow afternoon, but chances over KCOS and KPUB will be less. Otherwise, VFR conditions are expected at the TAF sites with winds less than 15 knots. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 AM MDT Monday for COZ072>075-079-080- 087. && SHORT TERM...LINE LONG TERM...28 AVIATION...LINE
Hazardous weather outlook, Jul 21, 11:11 AM MDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1111 AM MDT Sun Jul 21 2019 COZ058>089-093>099-221715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1111 AM MDT Sun Jul 21 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will be possible this afternoon through tonight across the southeast mountains and adjacent plains. The main threat with thunderstorms today will be locally heavy rainfall with the potential to cause flash flooding, especially for susceptible burn scars such as Junkins, Spring and Hayden Pass. A Flash Flood Watch has been posted for this afternoon through late tonight for these more susceptible burn scars. Other locations which received heavy rainfall yesterday will also be prone to more localized flash flooding should they receive additional heavy rainfall this afternoon or tonight. One or two thunderstorms across the southeast mountains and plains could become severe this afternoon and evening with the potential to produce hail up to the size of half dollars, wind gusts up to 70 mph and lightning. Isolated thunderstorms will be possible across the western mountains today where gusty winds and lightning will be the primary storm threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to numerous primarily afternoon and evening showers and thunderstorms, favoring higher terrain locations, will be possible each day from Monday into Saturday. The primary threats with thunderstorms will be locally heavy rainfall, lightning, and wind gusts around 50 mph. There will also be a risk for flash flooding on recent burn scars such as Spring, Junkins and Hayden Pass. Finally, any stronger storms will be capable of generating hail to around the size of nickels. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast mountains and plains this afternoon and tonight. 12/12
In the hours before
Special weather statement, Jul 21, 8:04 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
804 PM MDT Sun Jul 21 2019
COZ088-093-094-220230-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
804 PM MDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO AND EASTERN
LAS ANIMAS COUNTIES UNTIL 830 PM MDT...
At 804 PM MDT, Doppler radar was tracking a strong thunderstorm near
Thatcher, or 35 miles southwest of La Junta, moving southeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Thatcher.
LAT...LON 3756 10405 3766 10387 3704 10328 3700 10336
3700 10364
TIME...MOT...LOC 0204Z 309DEG 19KT 3756 10392
HodanishSpecial weather statement, Jul 21, 8:08 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 808 PM MDT Sun Jul 21 2019 COZ079-080-086-087-220245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Wet Mountains above 10000 Ft CO- 808 PM MDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO... SOUTHEASTERN CUSTER AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 845 PM MDT... At 808 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Greenhorn Mountain, or 20 miles southeast of Junkins Burn Scar, moving northwest at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Greenhorn Mountain, Rye and Colorado City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3789 10455 3768 10499 3790 10509 3806 10476 TIME...MOT...LOC 0208Z 140DEG 20KT 3796 10481 Hodanish
Local storm report, Jul 21, 8:38 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM FLASH FLOOD MONUMENT 39.09N 104.86W
07/21/2019 EL PASO CO PUBLIC
STREET FLOODING IN MONUMENT WITH AN
ESTIMATED 6 INCHES OF WATER.
&&Local storm report, Jul 21, 8:45 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
845 PM MDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM FLASH FLOOD 7 SW BLACK FOREST 38.94N 104.77W
07/21/2019 EL PASO CO PUBLIC
4 TO 5 INCHES OF WATER FLOWING ALONG THE
SIDES OF THE ROAD, EXTENDING ABOUT 10 TO 12
FEET FROM CURBS.
&&Local storm report, Jul 21, 8:47 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HEAVY RAIN 4 NE COLORADO SPRINGS 38.87N 104.77W
07/21/2019 M1.50 INCH EL PASO CO TRAINED SPOTTER
FELL IN LAST 30 MINUTES.
&&Special weather statement, Jul 21, 9:38 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 938 PM MDT Sun Jul 21 2019 COZ094-220415- Eastern Las Animas County CO- 938 PM MDT Sun Jul 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY UNTIL 1015 PM MDT... At 938 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Kim, or 39 miles north of Des Moines, moving northeast at 20 mph. Heavy rain, penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3719 10363 3733 10375 3754 10340 3732 10320 TIME...MOT...LOC 0338Z 240DEG 19KT 3730 10362 mw
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:02 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jul 21, 6:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 25 min |
| Jul 21, 6:28 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| Jul 21, 7:03 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Jul 21, 7:08 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 21, 8:01 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 119 min |
| Jul 21, 8:04 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jul 21, 8:08 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Jul 21, 8:16 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 21, 8:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 31 min |
| Jul 21, 8:33 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 42 min |
| Jul 21, 8:48 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano, Pueblo | 5 hr |
| Jul 21, 8:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 36 min |
| Jul 21, 8:58 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 21, 9:08 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 52 min |
| Jul 21, 9:10 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 50 min |
| Jul 21, 9:12 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 5 hr |
| Jul 21, 9:26 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Huerfano, Pueblo | 34 min |
| Jul 21, 9:38 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Huerfano, Otero, Pueblo | 3 hr |
| Jul 21, 9:38 PM MDT | Special Weather Statement | PUB | Las Animas | 37 min |
| Jul 21, 9:46 PM MDT | Areal Flood Advisory | PUB | Las Animas | 119 min |
| Jul 21, 11:01 PM MDT | Special Weather Statement | PUB | Chaffee | 29 min |
| Jul 22, 2:32 PM MDT | Special Weather Statement | PUB | Fremont | 43 min |
| Jul 22, 3:11 PM MDT | Special Weather Statement | PUB | Teller | 49 min |
| Jul 22, 3:43 PM MDT | Special Weather Statement | PUB | Custer | 47 min |
| Jul 22, 3:52 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 96 min |
| Jul 22, 4:07 PM MDT | Special Weather Statement | PUB | Custer | 53 min |
| Jul 22, 4:29 PM MDT | Tornado Warning | PUB | Custer | 31 min |
| Jul 22, 4:59 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont | 2 hr |
| Jul 22, 5:02 PM MDT | Special Weather Statement | PUB | Custer | 43 min |
| Jul 22, 5:22 PM MDT | Flash Flood Warning | PUB | Custer | 3 hr |
| Jul 22, 5:26 PM MDT | Special Weather Statement | PUB | Custer | 49 min |
| Jul 22, 5:41 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 22, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 34 min |
| Jul 22, 5:54 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 22, 5:56 PM MDT | Tornado Warning | PUB | Custer, Pueblo | 21 min |
Nearby
River Flood Warnings in Colorado, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.